MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. KERRISON RONGEUR, CERVICAL THIN FOOTPLATE

SYMMETRY SURGICAL INC. KERRISON RONGEUR, CERVICAL THIN FOOTPLATE
Model Number 53-1515
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is in process of being returned for evaluation and the investigation is ongoing.Once we have additional relevant information, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "the kerrison rongeur#53-1515, the operator experienced difficulty actuating the instrument due to the spring mechanism becoming stuck.When the handle was compressed, the spring failed to return to its normal position, resulting in restricted or incomplete movement of the cutting shaft.As a result, the rongeur could not perform its intended cutting action consistently or efficiently.".
 
Additional Manufacturer Narrative
Device was returned for evaluation.The device was difficult to actuate and did not return to the open position.The device was visually inspected, and no defects were noted.The device was soaked in instrument milk and after a few moments it opened and closed easily and functioned as intended.The ifu instructs the user to lubricate the device with a water-soluble solution prior to use and between uses.The root cause was user error.If any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
KERRISON RONGEUR, CERVICAL THIN FOOTPLATE
Common Device Name
KERRISON RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key23844114
Report Number3007208013-2025-00067
Device Sequence Number15942323
Product Code HAE
UDI-Device Identifier00887482023112
UDI-Public00887482023112
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-1515
Device Lot Number24585/2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown